MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE

ABBOTT VASCULAR HT BALANCE HEAVYWEIGHT HC; GUIDE WIRE
Catalog Number 1000462H
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the subclavian artery that was heavily tortuous.During advancement of the hi-torque (ht) balance heavyweight (bhw) guide wire, while in the introducer sheath, the wire fractured in two pieces and was easily removed.A new ht bhw guide wire was used to continue the procedure.There was no reported adverse patient effect or a clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual inspection was performed on the returned device, and the reported core separation was confirmed.The reported difficulty to advance or position through the anatomy was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incidents there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Manipulation of the guide wire against resistance likely caused the guide wire to kink and separate at the hypotube area.The fracture faces at the separation were noted bent which is consistent with a kink prior to separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE HEAVYWEIGHT HC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8837081
Report Number2024168-2019-10418
Device Sequence Number11448687
Product Code DQX
UDI-Device Identifier08717648015489
UDI-Public08717648015489
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number1000462H
Device Lot Number8121171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1